Follow
Share

My mother had a very rough day at the nursing home. The nursing staff had an even rougher day, because my mother was furious about everything. She doesn't allow the nursing staff or her roommate in "her" room, and this has made it very difficult for her roommate as well as her roommates visitors. She is being moved to another room tomorrow. I'm so afraid this is only going to make her more confused and more aggressive than she already is. I'll just cross my fingers and see what tomorrow brings. Any takers on some advise?

This question has been closed for answers. Ask a New Question.
Yes, and I would wear spiked heels too. LOL
Helpful Answer (3)
Report

I don't know about dancing on the doctor's head (what an interesting visual!) but I would for sure get very persistent with him and if necessary change doctors.
Helpful Answer (2)
Report

I would go see that MD and dance on his head until he comes to his senses. There is no excuse for withholding pain relief. He can order an epidural, he can switch the Zoloft or increase it. If he works for the facility, tell him to fix it or you will complain to the Joint Commission about lack of care.
Helpful Answer (2)
Report

What about changing doctors? I know that's not always possible, but she's making herself and everyone else miserable, and she needs some chemical relief!

What is the doctor's reasoning for refusing to change or increase her medication? Does the NH have a doctor on staff, or is that her doctor?

What a sorry situation. Hugs.
Helpful Answer (3)
Report

My mom has been taking Seroquel for two years now. She started with just 12.5 mg each day at about 4. She is now up to 75mg a day, still at 4. It has helped so much with the sundowning. Don't know what we ever did without it. She also sleeps better too.
Helpful Answer (2)
Report

My mother takes Ativan that helps to smooth out her rough edges. I don't like drugs in general, but sometimes they can help so much. Is your mother being given any type medication for anxiety and agitation? It may also help some with the pain in helping to relax her.
Helpful Answer (1)
Report

No medication has been changed and she doesn't have an UTI, and she also has regular bowel movements. Her MD is aware of these outburst, but he keeps her on a low dose of Zoloft (25 mg) We also have a very hard time pushing for a higher dose for pain medication, which is Lortab (5mg) due to her severe back pain. She has taken Lortab pain medication for 15 + years, and Zoloft for 5 + years. I'm sure she has become immune to the effects of these meds. Adjusting or changing these medications would help a great deal, but her MD refuses to change them!
Helpful Answer (1)
Report

Tough question, but one a lot of us face more and more... Seems like the more they want their independence, the more it makes things difficult for anyone to help them... I sure hope when I'm older I don't have these kinds of traits... (I'm with you as I go through similarities with my mother)...
Helpful Answer (1)
Report

Advice* Please excuse my spelling.
Helpful Answer (0)
Report

Was any medication changed? Could she have a UTI? Could she have constipation? Is her MD aware of the outburst? Can he order medications? Can she be hospitalized for a neuro-psych evaluation?
Helpful Answer (3)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter